The Intelligent & Relentless Pursuit of Muscle™
T Replacement
 
TRT & Male Pattern Baldness
1
 

jimh1
Level

Join date: Apr 2012
Location:
Posts: 5

Hello- New old guy (47) with q about TRT and Male Pattern Baldness
Apparently I have had issues with Low T for maybe 7 years but was not sure what was wrong at first. I had hoped it would resolve itself but it never did. Last year it really started hitting me and then it kept getting worse and worse where I was having problems functioning so I went to my Dr late last year. After running tests she found I had low T and sent me to a urologist. He put me on TRT which is a jell you put under your armpits like Antiperspirant. Needless to say it has given me a second chance at life- I really feel that much better. I was too weak to exercise and Now I can already run several miles again and the weight is started to come off. But I think my hair is coming off as well :) About 10 years ago in my late 30's a small thin spot formed in the back. I got sick not long afterwords and the spot never grew so it was never a problem. Now after just 6 weeks of TRT it appears to have started growing bigger and becoming more defined with hair in the spot getting wispy.

Could Male Pattern Baldness hit me so quickly at the beginning of treatment (~6 weeks now). I am not on body building juice, just the jell stuff that my shot taking friend says is pretty weak compared to what he is on.

If anyone has seen this happen, how fast did the baldness spread?

I have not felt this good in years and at my age it is not a big deal, but I would still like to know if this is normal so soon and what to expect speed wise.

Thanks

  Post New Thread | Reply | Quote | Report
 

jimh1
Level

Join date: Apr 2012
Location:
Posts: 5

Anyone?? I have read plenty of posts from guys that got mpb like 9 months to a year after starting TRT, but never as quick as 6 weeks. I would appreciate any feedback/info that this is normal/harmless and not anything serious healthwise going on with my TRT.

  Post New Thread | Reply | Quote | Report
 

iroczinoz
Level

Join date: Jan 2011
Location:
Posts: 539

From what I gather if you are prone to male pattern hair loss then TRT can compound the effects and speed it up.

If you are on TRT and following the recommended protocol on this site then you are ok health wise. Just have a read of the stickies and if you are not checking your other blood values now might be a good time to start.

If the hair falling out is causing you distress then I am not sure if anything out there works. Maybe someone else on here has had success with something.

I guess you have to way up what is more important? Having the test benefits or having a full head of hair.


  Post New Thread | Reply | Quote | Report
 

jimh1
Level

Join date: Apr 2012
Location:
Posts: 5

No I am ok with it as long as it is not something else serious. Just had lab work done for first checkup so if anything is up, I am sure my Dr will call. Thanks..

  Post New Thread | Reply | Quote | Report
 

Pushinit
Level 1

Join date: Sep 2011
Location:
Posts: 59

I have been on TRT for about 9 months and after about 3 months I started noticing acne on my back, hair loss, and BPH. My doctor ran blood tests and my DHT was very high. High DHT can cause all 3 of those issues. I am now taking avodart 3x a week and all symptoms are greatly improved. No more hair loss on my pillow overnight and when showering and I can pee again. Still have a little acne on my back though.

  Post New Thread | Reply | Quote | Report
 

VTBalla34
Level 5

Join date: Mar 2009
Location: District of Columbia, USA
Posts: 7534

What was your E2 when your DHT was high?

  Post New Thread | Reply | Quote | Report
 

jimh1
Level

Join date: Apr 2012
Location:
Posts: 5

But doesn't avodart have the same sides as propecia? The thought has crossed my mind but concerned that I would mess up my restored health over something that will probably a few years down the road anyway. Have you had any sides yet?

  Post New Thread | Reply | Quote | Report
 

Pushinit
Level 1

Join date: Sep 2011
Location:
Posts: 59

VTBalla34 wrote:
What was your E2 when your DHT was high?


It was low at 10 the last time but it should be around 20-30 now. I am retesting all of this in the next couple of weeks.

  Post New Thread | Reply | Quote | Report
 

Pushinit
Level 1

Join date: Sep 2011
Location:
Posts: 59

jimh1 wrote:
But doesn't avodart have the same sides as propecia? The thought has crossed my mind but concerned that I would mess up my restored health over something that will probably a few years down the road anyway. Have you had any sides yet?


I did a bit of research and it didn't seem as bad. I also don't take it every day.

  Post New Thread | Reply | Quote | Report
1